Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 12, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 14, 2018, 2:55 PM EDT for Brunswick County, New Hanover County, Pender County, North Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 2:55 PM EDT (18:55 UTC)
- Expired
- Jun 14, 2018, 4:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 24 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280
WUUS52 KILM 141855
SVRILM
NCC019-129-141-142000-
/O.NEW.KILM.SV.W.0012.180614T1855Z-180614T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
255 PM EDT THU JUN 14 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
New Hanover County in southeastern North Carolina...
Southern Pender County in southeastern North Carolina...
Brunswick County in southeastern North Carolina...
* Until 400 PM EDT.
* At 253 PM EDT, a line of severe thunderstorms was located along a
line extending from Topsail to near Honey Island to Allsbrook,
moving southeast at 15 mph. The strongest storms were near Leland
and east of Castle Hayne.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Wilmington, Leland, Oak Island, Carolina Beach, Shallotte, Sunset
Beach, Wrightsville Beach, Kure Beach, Holden Beach, Ocean Isle
Beach, Caswell Beach, Bald Head Island, Snows Cut, South Masonboro
Island, Yaupon Beach, North Masonboro Island, Figure Eight Island,
Iredell, Hampstead and Boiling Spring Lakes.
This includes the following highways...
Interstate 40 between mile markers 413 and 416.
Interstate 140 US Route 74 between mile markers 423 and 434.
US Route 17 in Brunswick County between mile markers 1 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3429 7773 3415 7784 3384 7796 3389 7803
3391 7814 3390 7837 3385 7854 3394 7865
3397 7862 3401 7864 3406 7856 3415 7853
3417 7850 3414 7842 3421 7837 3422 7825
3437 7815 3433 7803 3438 7792 3441 7757
TIME...MOT...LOC 1853Z 336DEG 14KT 3439 7768 3412 7829 3404 7893
HAIL...1.00IN
WIND...60MPH
$$
HAWKINS2 follow-up statements
548
WWUS52 KILM 141932
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
332 PM EDT THU JUN 14 2018
NCC141-141941-
/O.CAN.KILM.SV.W.0012.000000T0000Z-180614T2000Z/
Pender NC-
332 PM EDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PENDER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved east over the
coastal waters. Therefore, the warning has been cancelled.
LAT...LON 3415 7784 3384 7796 3389 7803 3391 7814
3390 7837 3385 7854 3394 7865 3397 7862
3401 7864 3406 7856 3415 7853 3417 7850
3414 7842 3428 7776 3427 7774
TIME...MOT...LOC 1931Z 336DEG 14KT 3426 7761 3399 7822 3391 7886
$$
NCC019-129-142000-
/O.CON.KILM.SV.W.0012.000000T0000Z-180614T2000Z/
New Hanover NC-Brunswick NC-
332 PM EDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL NEW HANOVER AND BRUNSWICK COUNTIES...
At 331 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Rich Inlet to near Supply to
Hammond, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Wilmington, Leland, Oak Island, Carolina Beach, Shallotte, Sunset
Beach, Wrightsville Beach, Kure Beach, Holden Beach, Ocean Isle
Beach, Caswell Beach, Bald Head Island, Snows Cut, South Masonboro
Island, Figure Eight Island, Yaupon Beach, North Masonboro Island,
Iredell, Boiling Spring Lakes and St. James.
This includes US Route 17 in Brunswick County between mile markers 1
and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3415 7784 3384 7796 3389 7803 3391 7814
3390 7837 3385 7854 3394 7865 3397 7862
3401 7864 3406 7856 3415 7853 3417 7850
3414 7842 3428 7776 3427 7774
TIME...MOT...LOC 1931Z 336DEG 14KT 3426 7761 3399 7822 3391 7886
HAIL...1.00IN
WIND...60MPH
$$
HAWKINS012
WWUS52 KILM 141956
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
356 PM EDT THU JUN 14 2018
NCC019-129-142004-
/O.EXP.KILM.SV.W.0012.000000T0000Z-180614T2000Z/
New Hanover NC-Brunswick NC-
356 PM EDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEW HANOVER AND
BRUNSWICK COUNTIES WILL EXPIRE AT 400 PM EDT...
The storms which prompted the warning have weakened below severe
limits and continue moving off the coast of southern New Hanover and
southern Brunswick county. Therefore, the warning will be allowed to
expire.
LAT...LON 3415 7784 3384 7796 3389 7803 3391 7814
3390 7837 3385 7854 3394 7865 3397 7862
3401 7864 3406 7856 3415 7853 3417 7850
3414 7842 3428 7776 3427 7774
TIME...MOT...LOC 1954Z 336DEG 14KT 3418 7757 3391 7818 3383 7882
$$
HAWKINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:54 AM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 14, 9:54 AM EDT, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Wilmington NC Issued by National Weather Service Newport/Morehead City NC 954 AM EDT Thu Jun 14 2018 .SYNOPSIS... Showers and thunderstorms today will gradually become fewer from north to south during Friday as a cold front slowly moves through the area. High pressure will follow, briefly bringing some drier air. As high pressure moves offshore early next week, the heat will build with afternoon heat index values possibly topping 100 degrees for much of next week. && .NEAR TERM /THROUGH TONIGHT/... As of 950 AM Thursday...Very small adjustments for the near term forecast with the mid-morning update, mainly to capture trends in temps/dew points/sky cover, otherwise previous forecast in good shape. Previous discussion...as of 300 AM Thursday...Looking at another sultry day for the ILM CWA this Thursday. Convection chances will be higher than the previous couple of days. This a result of several convergent boundaries that will at one point occupy the ILM CWA today through tonight. Will have an inland weak sfc trough and the sea breeze boundary as forcing mechanisms early on today. A weak west to east oriented cold front will snake southward and join the party during this afternoon and night. With flow aloft becoming more NW, this will help drive the sfc cold front across and to just south of the ILM CWA Friday morning. Will continue to have weak convection, mainly showers, after the CFP. With PWs near 2 inches, heavy rain will be the main threat. With 10 kt or less storm motions, ponding of water across poor drainage and low lying areas will occur. With some drier aloft moving in late this aftn and tonight, progged DCape increases to over 1100 J/kg. This could result in 25 to 40 mph wind gusts from this convection. Will indicate decreasing POPs starting mid to late this evening, and drop them to a low chance or isolated POP during the Fri pre-dawn hrs. Used the Superblend approach to max/min and hourly temperatures with some tweaking applied. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 300 AM Thursday...A cold front is expected to bisect the Forecast Area Fri morning. This front will likely get hung up across the area until a strong shortwave trough, rotating around an upper low across the Canadian maritimes, dives SE across Virginia and eastern North Carolina Fri afternoon and eve and then moves away from NC late Fri night. A weaker mid-level shortwave will dive SE across VA and NC Sat night as NW flow aloft remains through the end of the period. Surface high pressure will build from the N in the wake of the front. Precipitable water values will be between 1.75 and near 2 inches Fri morning, dropping to 1.25 to 1.5 later Fri afternoon through Sat before perhaps creeping higher by Sun morning. The mid- levels dry out smartly, from N to S during Fri and Fri night, but the onshore flow keeps the low levels moist even on Sat which may allow for at least shallow convection to start the weekend. Will show highest POPs across the southern half or so of the FA Fri, with the risk for showers lowering from N to S later Fri and Fri eve. Deeper moisture and higher instability warrants a greater probability Looking at another sultry day for the ILM CWA this Thursday. Convection chances will be higher than the previous couple of days. This a result of several convergent boundaries that will at one point occupy the ILM CWA today thru tonight. Will have an inland weak sfc trof and the sea breeze boundary as forcing mechanisms early on today. A weak west to east oriented cold front will snake southward and join the party during this afternoon and night. With flow aloft becoming more NW, this will help drive the sfc cold front across and to just south of the ILM CWA Friday morning. Will continue to have weak convection, mainly showers, after the CFP. With PWs near 2 inches, heavy rain will be the main threat. With 10 kt or less storm motions, ponding of water across poor drainage and low lying areas will occur. With some drier aloft moving in late this aftn and tonight, progged DCape increases to over 1100 J/kg. This could result in 25 to 40 mph wind gusts from this convection. Will indicate decreasing POPs starting mid to late this evening, and drop them to a low chance or isolated POP during the Fri pre-dawn hrs. Used the Superblend approach to max/min and hourly temperatures with some tweaking applied. for thunderstorms Fri. Will keep small POPs across a good portion of the area Sat. Seabreeze on Sat should move well inland given prevailing low level flow so will favor inclusion of POPs above threshold W of the seabreeze. Examination of moisture fields and model soundings imply there could be some late night stratus and fog Fri and Sat. Highs will range from the mid 80s to lower 90s both days and warmest across SW zones. Lows will be in the upper 60s and lower 70s Fri night and possibly as cool as the mid 60s across portions of the northern tier. Lows Sat night should be a degree or two higher as dewpoints creep higher. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 300 PM Wednesday...Sfc high pressure migrating south will settle well offshore almost due east of Cape Fear through early next week. This will produce a SE to S return flow through much of the period. At the same time, a highly amplified flow in the mid to upper levels will build a ridge eastward leaving local area in deep north to northwesterly flow between this ridge just to our west and deep trough over the western Atlantic. Overall, expect dry air and subsidence in the mid levels over the area, but may see quite a bit of cirrus streaming down from the north through the period and some aftn cu development. One exception may be a couple of impulses dropping down in N-NW flow in the mid levels. The models have been consistently showing some convection flaring with this feature Sun or Mon. Pcp water values down less than 1.25 inches may reach up to 1.8 inches in any associated convection with mid to upper level impulses possible late Sun into Mon and low level moisture on the rise in increasing SW flow. The ridge will get suppressed to the west and south as mid to upper trough digs down heading toward mid week next week. Therefore expect increasing chc of shwrs Tues into Wed. As the ridge builds east, heights will rise and 850 temps will increase to around 20c by Mon. This will produce temps well into the 90s by Mon. Highs early next week may reach close to 100 inland with humidity levels rising as dewpoint temps reach into the 70s. Should see heat indices reaching above 100 with heat advisories possible next week. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... As of 12Z...Southwest flow will be the rule today. Should have good CAPE values by midday with thunderstorms breaking out around 18Z. Northwest flow associated with a cold front will drive convection southeast through the CWA. Most of the activity will be over by 22- 23Z with debris convection through the evening hours. Extended Outlook...Widely scattered afternoon or evening convection Friday, mainly across the SC terminals. Predominately VFR Saturday through Monday with possible short duration MVFR/IFR fog or low stratus each morning. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 950 AM Thursday...Do not anticipate any SCEC or SCA requirements this period. Latest surface and buoy data indicate SW 5-15 kt across the waters this morning, with wind-wave dominant seas of 2-3 ft nearshore and 4 ft seas reported by the Frying Pan Shoals buoy. No significant changes with the morning update. Expect SW winds around 10 kt except 10 to 15 kt nearshore to accommodate the sea breeze circulation this afternoon through late this evening. As the west to east oriented cold front approaches, winds will become more westerly around 10 kt and after it's passage, NW to N at 10 to occasionally 15 kt. The better push south of the local area occurs Fri morning and beyond with N-NE winds in the 10 to 15 kt range with gusts to 20 kt. Convection will become more widespread than the previous day with 1nm or less vsby in heavy rains and 30+ kt wind gusts from the stronger convection. Significant seas today will run 2 to 4 ft with the 4 footers primarily from Cape Fear northward. Tonight, a solid 2 to 3 feet. The easterly ground swell at 8 to 9 second periods, via Wavewatch3, will dominate the sig. seas this period. Wind driven chop from the sea breeze circulation, will occur nearshore, within 10 nm from the coast. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 300 AM Thursday...A cold front is expected to bisect the waters Fri morning and should eventually move S of all the waters Fri night as high pressure builds from the N. The area of high pressure should trend offshore Sat/Sat night. Winds across the northern waters will be N to NE Fri morning before becoming easterly Fri afternoon. Winds across the southern waters will settle on E or SE Fri afternoon. The wind direction will become predominantly E or ESE Fri night and Sat before veering to SE later Sat and S later Sat night. Wind speeds will be 10 to 15 kt for much of the period. Seas will be mainly 3 ft as an easterly swell slowly strengthens through the period. LONG TERM /SUNDAY THROUGH MONDAY/... As of 300 PM Wednesday...High pressure will build over the local waters as it migrates farther east off of the NC Coast Sunday through Monday. Therefore, winds will shift from S to SW late Sun into Monday, basically remaining 10 to 15 kt with an increase to 10 to 20 kt on Mon in increasing SW winds. Seas will be on a downward trend through Sun with a steady rise Sun night through Mon night in increasing SW push, ranging from 2 to 3 ft Sun and 3 to 4 ft by late Mon. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...DCH NEAR TERM...DCH/DAG SHORT TERM...RJD LONG TERM...RGZ AVIATION...43 MARINE...DCH/DAG
Hazardous weather outlook, Jun 14, 4:52 AM EDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 452 AM EDT Thu Jun 14 2018 AMZ250-252-254-256-150900- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 452 AM EDT Thu Jun 14 2018 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and Tonight. Thunderstorms today and tonight will have the potential to produce 30 kt wind gusts and brief 1 nm or less visibility in heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-150900- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 452 AM EDT Thu Jun 14 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Due to expected slow thunderstorm movements, ponding of water and shallow flooding across poor drainage areas will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Afternoon heat index values may reach or exceed 100 degrees beginning Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-150900- Inland New Hanover- 452 AM EDT Thu Jun 14 2018 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and Tonight. Due to expected slow thunderstorm movements, ponding of water and shallow flooding across poor drainage areas will be possible. Minor coastal flooding will occur along the lower Cape Fear River from Wilmington southward during the 1 to 2 hours either side of this evening's high tide which occurs at 1109 PM. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor coastal flooding possible along the lower Cape Fear River from Wilmington southward during the pre-dawn hours of Saturday, and again during the pre-dawn Sunday hours. Afternoon heat index values may reach 100 degrees beginning Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-150900- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 452 AM EDT Thu Jun 14 2018 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Due to expected slow thunderstorm movements, ponding of water and shallow flooding across poor drainage areas will be possible. High tide may approach minor coastal flooding thresholds during this evening's high tide, which occurs around 845 PM. Afternoon heat index values may reach 100 degrees beginning Monday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. High tide may approach minor coastal flooding thresholds during Friday evening's high tide, which occurs around 945 PM. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Jun 14, 1:27 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Wilmington NC
Issued by National Weather Service Newport/Morehead City NC
127 PM EDT THU JUN 14 2018
NCZ105-141815-
Inland Pender NC-
127 PM EDT THU JUN 14 2018
...SPECIAL WEATHER STATEMENT FOR CENTRAL PENDER COUNTY UNTIL 215 PM
EDT...
At 127 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rooks, or 12 miles west of Burgaw, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Burgaw, White Stocking, Penderlea, Point Caswell, Long Creek, Murray
Town, Rooks, Montague, Malpass Corner, Ashton, Rocky Point, Currie,
Wards Corner, The Borough, St. Helena, Atkinson, Watha and Pender
Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3435 7781 3437 7782 3438 7781 3439 7782
3436 7789 3438 7790 3438 7792 3436 7793
3437 7796 3438 7796 3437 7799 3436 7798
3446 7819 3447 7818 3449 7824 3452 7826
3458 7824 3467 7816 3464 7772
TIME...MOT...LOC 1727Z 289DEG 26KT 3456 7815
HedenSpecial weather statement, Jun 14, 1:37 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wilmington NC
Issued by National Weather Service Newport/Morehead City NC
137 PM EDT THU JUN 14 2018
NCZ099-141815-
Columbus NC-
137 PM EDT THU JUN 14 2018
...SPECIAL WEATHER STATEMENT FOR CENTRAL COLUMBUS COUNTY UNTIL 215 PM
EDT...
At 137 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whiteville, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Whiteville, Lake Waccamaw, Hallsboro, Redbug, Old Dock, Crusoe
Island, Southeastern Community College, Brunswick, Bolton and
Columbus Regional Healthcare System.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3426 7827 3421 7833 3421 7837 3419 7837
3414 7842 3417 7851 3415 7854 3412 7854
3412 7855 3410 7855 3427 7885 3445 7866
TIME...MOT...LOC 1737Z 306DEG 23KT 3432 7868
HedenSpecial weather statement, Jun 14, 1:54 PM EDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Wilmington NC Issued by National Weather Service Newport/Morehead City NC 154 PM EDT THU JUN 14 2018 NCZ096-099-105-109-141845- Inland Brunswick NC-Columbus NC-Inland Pender NC-Bladen NC- 154 PM EDT THU JUN 14 2018 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN PENDER...SOUTHEASTERN BLADEN...NORTH CENTRAL BRUNSWICK AND NORTHEASTERN COLUMBUS COUNTIES UNTIL 245 PM EDT... At 153 PM EDT, Doppler radar was tracking a strong thunderstorm over Council, or 15 miles east of Whiteville, moving southeast at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rowan, Northwest, Sandyfield, Carvers, Point Caswell, Rooks, Montague, Council, Kelly, Currie, Freeman, The Borough, Delco, Riegelwood, Bolton, East Arcadia and Sandy Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3417 7827 3438 7856 3456 7827 3441 7797 TIME...MOT...LOC 1753Z 304DEG 21KT 3441 7844 Heden
Special weather statement, Jun 14, 2:35 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wilmington NC
235 PM EDT THU JUN 14 2018
NCZ099-105>110-141930-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Columbus NC-Inland Pender NC-Coastal New Hanover NC-
Coastal Brunswick NC-
235 PM EDT THU JUN 14 2018
...SPECIAL WEATHER STATEMENT...
At 231 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles northwest of Surf
City to Northwest to Nakina. Movement was southeast at 20 mph. These
storms could produce small hail and winds in excess of 30 mph will
be possible with these storms.
Locations impacted include...
Wilmington, Leland, Oak Island, Carolina Beach, Burgaw, Shallotte,
Sunset Beach, Wrightsville Beach, Kure Beach, Surf City, Holden
Beach, Ocean Isle Beach, Caswell Beach, Bald Head Island, Snows Cut,
South Masonboro Island, Figure Eight Island, Yaupon Beach, Rich Inlet
and North Masonboro Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
&&
LAT...LON 3436 7765 3435 7766 3417 7783 3384 7796
3389 7803 3391 7814 3390 7837 3385 7854
3417 7892 3438 7844 3437 7833 3451 7806
3464 7764 3448 7758 3444 7752
TIME...MOT...LOC 1831Z 325DEG 19KT 3453 7721 3431 7815 3413 7866
HAWKINSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:27 PM EDT | Special Weather Statement | ILM | Pender | 48 min |
| Jun 14, 1:37 PM EDT | Special Weather Statement | ILM | Columbus | 38 min |
| Jun 14, 1:54 PM EDT | Special Weather Statement | ILM | Bladen | 51 min |
| Jun 14, 2:24 PM EDT | Special Marine Warning | ILM | 51 min | |
| Jun 14, 2:35 PM EDT | Special Weather Statement | ILM | Brunswick, Columbus, New Hanover, Pender | 55 min |
| Jun 14, 2:45 PM EDT | Special Marine Warning | ILM | 60 min | |
| Jun 14, 3:09 PM EDT | Special Marine Warning | ILM | 64 min | |
| Jun 14, 3:48 PM EDT | Special Marine Warning | ILM | 57 min | |
| Jun 14, 4:18 PM EDT | Special Weather Statement | ILM | New Hanover | 57 min |
| Jun 14, 4:45 PM EDT | Special Marine Warning | ILM | 90 min | |
| Jun 14, 6:12 PM EDT | Special Marine Warning | ILM | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.